MAUDE Adverse Event Report: COOK INC WAYNE PNEUMOTHORAX SET; JOL; CATHETER AND TIP, SUCTION

COOK INC WAYNE PNEUMOTHORAX SET; JOL; CATHETER AND TIP, SUCTION
Model Number G56535
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1 - customer (person): phone: 05 56 56 51 17 ext.5117, fax: 05 56 99 42 50 g4 - pma/510(k) #: exempt h3 - device evaluated by mfg.? no device return to manufacturer.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the chest drain valve in a wayne pneumothorax set was leaking.After the device was placed, the surgical intensive care unit observed bubbling.Multiple attempts were made to seal the drain; however, bubbling continued.Another set was opened to replace the chest drain valve, but the same issue was noted.After examining the "collection chamber" of the first valve, the physician discovered that the two parts of valve "come apart if you pull on them even slightly".At this time, no adverse effects or additional procedures for the patient were reported due to this occurrence.Additional information regarding the event and patient outcome has been requested but is currently unavailable.This report addresses the second wayne pneumothorax set, with a known lot number, that was used.The first wayne pneumothorax set, with an unknown lot number, is referenced in the report with patient identifier (b)(6).
 
Additional Manufacturer Narrative
Additional information: b5.Correction: d9, h3, h6 - annex e, annex f.H3 - device evaluated by mfg.? device has been returned, and preliminary evaluation has been performed.However, our investigation is ongoing, and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided on 16jan2026.As reported, the wayne catheter was secured to the skin using two small sutures.No adhesive dressing or tape was used on the cook chest drain valve.The cook valve was connected to the tube of the collection chamber.When the bubbling was noted, it was discovered that the pvc part of the valve was no longer properly fitted to the blue part of the valve.As result, the tube of the chest drain valve was clamped, and the valve was replaced.The pvc part of the valve was reattached to the collection chamber tubing.In the future, the customer has decided to remove the valve and connect the valve tubing directly to the collection chamber system using the biconical adapter provided with the collection chamber.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported that the chest drain valve in a wayne pneumothorax set was leaking.After the device was placed, the surgical intensive care unit observed bubbling.Multiple attempts were made to seal the drain; however, bubbling continued.Another set was opened to replace the chest drain valve, but the same issue was noted.After examining the "collection chamber" of the first valve, the physician discovered that the two parts of valve "come apart if you pull on them even slightly".Additional information was provided on 16jan2026.As reported, the wayne catheter was secured to the skin using two small sutures.No adhesive dressing or tape was used on the cook chest drain valve.The cook valve was connected to the tube of the collection chamber.When the bubbling was noted, it was discovered that the pvc part of the valve was no longer properly fitted to the blue part of the valve.As result, the tube of the chest drain valve was clamped, and the valve was replaced.The pvc part of the valve was reattached to the collection chamber tubing.In the future, the customer has decided to remove the valve and connect the valve tubing directly to the collection chamber system using the biconical adapter provided with the collection chamber.At this time, no adverse effects or additional procedures for the patient were reported due to this occurrence.Reviews of the documentation including the complaint history, device history record, quality control procedures, and instructions for use (ifu), as well as a visual inspection and functional test of the returned device, were completed during the investigation.One used set was returned for evaluation.The blue cap on the drain was off the clear body.There was no leakage in the drain after the cap was placed back on the clear body.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient controls are in place to detect this failure mode prior to release.A review of the device history record (dhr) found no quality control discrepancies.It should be noted that there were no other complaints associated with the final product lot number.Cook was able to review product labeling.The product ifu, [c_t_waynemod_rev5] ¿wayne pneumothorax set for seldinger placement,¿ provides the following information to the user related to the reported failure mode: ¿10.Confirm catheter placement by valve movement and fluoroscopic or roentgenographic verification.All connections must be secure and airtight.Perform inspections of the catheter and connections regularly.¿ evidence gathered upon a review of the dmr, product labeling, dhr, and device failure analysis does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Based on the information provided, examination of the returned product, and the results of this investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the event.It is possible that excessive force was applied to the chest drain valve when attaching connections, but cook is unable to confirm this.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
WAYNE PNEUMOTHORAX SET
Common Device Name
JOL; CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key23803774
Report Number1820334-2025-01550
Device Sequence Number7621783
Product Code JOL
UDI-Device Identifier00827002565357
UDI-Public(01)00827002565357(17)270812(10)16800947
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG56535
Device Catalogue NumberC-UTPT-1400-WAYNE-112497-IMH
Device Lot Number16800947
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2025
Supplement Date Received by Manufacturer12/09/2025
01/16/2026
03/06/2026
Initial Report FDA Received Date12/15/2025
Supplement Report FDA Received Date01/02/2026
01/23/2026
03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown